Last reply 5 months ago
Evil Tecfidera Flushing

So last right, or more accurately 4am this morning, I was woken up by the most horrendous flushing from my tecfidera that I had taken 9 hours earlier. I was a wonderful shade or red from head to toe and it felt like the worst sunburn that I can ever recall having. I had to go and stand out in our conservatory to help me cool down.

Needless to say I was very reluctant to take my 7am dose but I did anyway. I am now sat at work feeling my temperature beginning to rise and that oh too familiar prickling sensation spreading across my skin.

I’ve never had the flushing this bad before or that long after taking my dose. Has anybody got any idea of what could have caused such a severe and late reaction?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


dominics
5 months ago

@thingy003 – I was on Tec for 9y. Just when it feels predictable it is totally random. The way you describe the flushing is exactly how I did. On occasion in the middle of the night, usually around noon. Not always. Not always a comparable intensity.

I imagine the mechanism that causes flushing is dose-related. However, is that the raw material or the post-metabolite? Is the thing causing the flushing being bound to something else and then free to produce a reaction at an irregular time or of an unexpected intensity?

What I am saying – and I’m not being flippant or dismissive – is that things like this do not happen to a schedule, our bodies are very complex mechanisms, dimethyl fumarate is a powerful drug, we are messed up with MS etc so don’t torture yourself. It took a while but I managed to teach myself to shrug off the randomness.

Not always successfully but better than trying to rationalise it the entire time.

Best,

Dominic


potter
5 months ago

It is totally random I had more stomach and intestinal problems, I only had one flushing when I first started Tec. I didn’t even know it was happening, the person I was talking to told me, it disappeared quickly. I have been taking it for six years and only had one relapse. Potter

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.